MDJunction - People Helping People
 
Ask a Question
03/25/2012 04:39 PM

Newbie

grneydgurl43
grneydgurl43  
Posts: 9
New Member

Hi my name is Linda.I am a 43 yr old lower body amputee.I am trying to break an addiction to MS Contin that my rehab doctor put me on 8 months ago.I no longer need this medication so I am trying to come off of it.My family doctor is slowly weaning me off of it but its very hard.I am starting a new relationship and want to be done with this first.Anyone who can help please offer whatever you have.I would really appreciate it.

l

Reply

03/26/2012 06:50 AM
kball
kball  
Posts: 940
Group Leader
I'm an Advocate

Welcome to our support group. Great job seeing that you are in trouble with this medication so soon!!!!!!! That is awesome and it will help you to stay off this med once your weaned off. First really know it is one day at a time,ok. Don't get overwhelmed with forevers. If you have to break it down to hours what ever it takes to get you thru the day. like I just had one no more for an hour ,when that hour is up tell yourself ok just another hour,and keep going. It sounds silly but we have to play games with our mind sometimes because this is a disease of addiction it is not about willpower ,(ex.I can go all day without it)That is setting yourself up for failure. Play it smart. Living in the moment helps with this. Just stay in the here and now,I can get thru this right here and now. it is not so bad right now. It is bad right now ,so I will --------- long enough till the craving goes away. You only have to pass 15 mins and the craving should be gone. You fill in the blank,call someone who is sober,go to a NA meeting,sign on to MDJ and we will walk you thru it with talking to someone on line,etc.

I hope this helps a little.

You are weaning off it so ,know you are doing the right thing.

You can do this,You are not alone!!!!!!

Kris

Post edited by: kball, at: 03/26/2012 06:51 AM


03/26/2012 09:55 AM
grneydgurl43
grneydgurl43  
Posts: 9
New Member

Thank you,Kris,for your response.It definitely hasnt been easy.I have a friend who is on the same medication and she is determined to believe I am making a mistake.She has much worse pain than I do and she believes I wont be able to handle the withdrawals.I have done fairly well so far.A little issue with the watery eyes and runny nose.A little cold sweats but so far thats it.I know that theres the possibility that it will get worse but I am trying to be prepared for that.I wont give up.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved